Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Delayed periods. Took morning after pill post sex. Currently undergoing IVF. Pregnancy test negative. Will the pill affect IVF?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11707 Questions
I am married and I made a mistake and had sex with an old friend about two weeks ago. I had the morning after pill (one tablet) about 50 hours afterwards. That was 15 days ago.My period is now three days late. I am currently doing IVF with my husband but am between cycles. (Yes I know I sound crazy but it's been a very stressful and disturbing process and I made a huge mistake). I am supposed to be starting IVF again - not this menstrual cycle but the cycle after. I did a home pregnancy test 2 days ago (one day after period was due) and it came up negative. I am worried that I have messed up my hormones and that I won't be able to do IVF in about a months time. Can you please tell me how long it will take the morning after pill to leave my blood and if it will hinder my IVF next month. I am so full of worry and regret and stress.
Posted Sat, 22 Jun 2013 in Women's Health
Answered by Dr. Rakhi Tayal 30 minutes later
Thanks for posting your query.
The morning after pill is a high dose hormonal pill which mainly affects the cycle in which it is taken. The delay in the periods that you are having now is due to the side effect of the pill. The anxiety and stress also contribute to the delay in periods.
After you have normal periods in this cycle, it is not likely to have any effect on your cycle length or amount of bleeding till the next cycle.
You can try for IVF in the next cycle and be careful in future.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor